Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Patchy circles under the chin with hair loss. Fungal infection? Will hair grow back?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
I'm 28 years old , my beard become patchy circle under my chin and the hair does not grow , but some grey hair come out , my Doctor told me its a fungal infection and prescribe me terbinafine for 90 days and I have been taking it for more than 70 days but there is no improvment . It makes me so worry , I'm a healthy and i doregular exercise ,we never had this problem in my family , could please tell me how long does it take for the hair to regrow again , do you recommend me to keep taking terbinafine ?
Posted Sun, 22 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 4 hours later
Thanks for your query.
Going by your history , it seems that you are suffering from alopecia areata.
In this disease there is a patchy hairloss and the new hair whcih comes from the affected area are grey.

New areas can come up with old areas showing new growth of grey hair.
This is an auto immune disease and a short course of pulse steroid under guidence from a dermatologist alongwith topical medication will definately help.

I am afraid that the condition cant be a fungal infection and terbnafine wont help.

Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor